Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Oscillatory behavior of third order differential equations


Author: Gary D. Jones
Journal: Proc. Amer. Math. Soc. 43 (1974), 133-136
MSC: Primary 34C10
DOI: https://doi.org/10.1090/S0002-9939-1974-0333341-1
MathSciNet review: 0333341
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if $ p(x) \leqq 0,q(x) > 0$ and if $ y''' + py' + qy = 0$ has an oscillatory solution then every nonoscillatory solution is a constant multiple of one nonoscillatory solution.


References [Enhancements On Off] (What's this?)

  • [1] Shair Ahmad and A. C. Lazar, On the oscillatory behavior of a class of linear third order differential equations, J. Math. Anal. Appl. 28 (1970), 681-689. MR 40 #1646. MR 0248394 (40:1646)
  • [2] M. Gregus, Uber einige Eigenschaften der Lösungen der Differentialgliechungen $ y''' + 2Ay' + (A' + b)y = 0,A \leqq 0$, Czechoslovak Math. J. 11 (86)(1961), 106-114. MR 24 #A882. MR 0131028 (24:A882)
  • [3] M. Hanan, Oscillation criteria for third-order linear differential equations, Pacific J. Math. 11 (1961), 919-944. MR 26 #2695. MR 0145160 (26:2695)
  • [4] G. Jones, An asymptotic property of solutions of $ y''' + py' + qy = 0$, Pacific J. Math. 47 (1973), 135-138. MR 0326065 (48:4410)
  • [5] -, Oscillation properties of third order differential equations, Rocky Mt. J. Math. 3 (1973), 507-513. MR 0355193 (50:7669)
  • [6] A. C. Lazer, The behavior of solutions of the differential equation $ y''' + p(x)y' + q(x)y = 0$, Pacific J. Math. 17 (1966), 435-466. MR 33 #1552. MR 0193332 (33:1552)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C10

Retrieve articles in all journals with MSC: 34C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0333341-1
Keywords: Differential equations, third order, oscillation, basis of solutions
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society